MAUDE Adverse Event Report: SMITH & NEPHEW, INC. V-D-R LK PL STD HD 9H R 135MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. V-D-R LK PL STD HD 9H R 135MM; PLATE, FIXATION, BONE
Model Number 71803128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during the operation of a distal radius combined with cadre fracture, the steel plate broke during shaping.Procedure continued with a backup device from smith and nephew.It is unknown if there was a delay or the outcome of the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was fractured into three pieces, rendering the device inoperative.All fractured components of the device were returned.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to excessive forces applied to implant and inadequate design.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
V-D-R LK PL STD HD 9H R 135MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10836616
Report Number1020279-2020-06423
Device Sequence Number3798994
Product Code HRS
UDI-Device Identifier03596010583031
UDI-Public03596010583031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number71803128
Device Catalogue Number71803128
Device Lot Number17KM07351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1